# SDR CA140211004

- Difficulty date: February 10, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 2710 · Aileron Control System
- Part: Aileron Sys
- Condition: Jammed
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) EVENT PILOT HAND FLEW THROUGH FL200, THEN AUTOPILOT WAS ENGAGED, ALL SYSTEMS NORMAL.  CLIMBING THROUGH 280 AMBER CAS, AP HOLDING LW DOWN, APPEARS.  FUEL WAS BALANCED WITHIN 20 LBS, AILERON TRIM IS NEUTRAL.  PILOT DISENGAGES AP, TRIMS TO RELIEVE RESS, APPROX 1/6 SCALE TRIM MOVEMENT, DIFFERENT, BUT WITHIN THE WHITE AILERON TRIM ARC, & RE-ENGAGES AP.  AFTER 20 SECONDS, AMBER CAS, AP HOLDING RW DOWN, APPEARS. AP BEGINS DRIFTING INTO AN UNCOMMANDED RT BANK OF 10 DEGREES & THEN DISENGAGES ITSELF. PILOTE BEGINS TO HAND FLY & FINDS EXCESSIVE, ABNORMAL RESISTANCE TO AILERON INPUTS.  ESTIMATE 20 LBS OF FORCE TO INDUCE A VERY SLOW CHANGE IN BANK ANGLE.  WHEN WE LEVEL OFF WE BEGIN TO DISCUSS, DIAGNOSE & IDENTIFY THE PROBLEM.  THOUGH ABNORMAL & VERY STIFF ON THE AILERONS, THE AIRPLANE WAS CONTROLLABLE & HAND FLOWN.  AILERON TRIM INPUTS DID NOT CHANGE HANDLING CHARACTERISTICS AT ALL.  OUR PRIMARY ASSUMPTION WAS ICE FORMATION PREVENTING AILERON MOVEMENT.  BY THE TIME WE HAD A GAME PLAN WE WERE ROUGHLY EQUAL TIME BETWEEN MSP & A WARM WEATHER DESTINATION.  HE DECISION WAS MADE TO CONTINUE 4 REASONS.  THE AIRPLANE COULD BE RELIABLY HAND FLOWN & ITS CONDITION WAS NOT DETERIORATING.  IF ICE WAS THE ISSUE, A WARM WEATHER LANDING WOULD LEAD TO AN INCONCLUSIVE FIX & NO INVESTIGATIVE ABILITY BY TECHNICIANS TO FIND THE PROBLEM.  WEATHER WAS CLEAR & WIND WAS CALM IN MSP, CROSSWIND COMPONENT WAS A CONCERN.  UNTIL THE ROLL DISC WAS PULLED, WE WOULD NOT BE PROMPTED BY THE CHECKLIST TO DIVERT.  WHILE DESCENDING INTO MSP, SLOWED TO 250IAS, WE BOTH HELD OUR RESPECTIVE YOKES, AND HE PULLED THE ROLL DISC PER THE AILERON CONTROL JAM PROCEDURE.  WE FOUND THE JAM REMAINED ON THE COPILOT SIDE, INDICATING A MECHANICAL JAM BETWEEN MY YOKE & THE AILERON SURFACE.  HAD PROPER ROLL CONTROL ON HIS SIDE VIA THE ROLL SPOILERS. AS A PRECAUTION, WE DECLARED AN EMER & REQUESTED EMER SERVICES STANDING BY.
